You know the patient. Profoundly hypotensive despite bolus after bolus, cranking the pressors up to ridiculously high doses and adding one on top of another. All too often we go through this sequence in knee jerk fashion but sometimes it helps to stop and think. Sort of a cognitive time out. Scott Weingart in a post at EMCrit calls it the stop point. A lot of what I'll say here is taken from that post. I'll add a few thoughts of my own. Here's a list of things to consider (not necessarily in this order) during your time outs to make your approach more systematic and less knee jerk.
Are your measurements accurate?
Troubleshoot the A line. Check a cuff pressure. Check the other arm.
Have you really given enough volume?
If the patient is on mechanical ventilation is autopeep present?
Is the ionized calcium low (leading to a negative inotropic effect)?
How about a stat echo?
Is there tamponade?
Is the heart hypodnamic (maybe the patient needs dobutamine)?
Is acquired outflow tract obstruction present (which would speak for a switch to a more pure pressor regimen)?
Is the patient bleeding?
Are you missing a big GI bleed because the patient hasn't vomited? Grab another H&H.
How about adrenal insufficiency?
There are several distinct ways this could present itself. First, however unlikely, the patient could have hypopituitarism or classic Addison's disease. A more common situation is the patient who is on chronic corticosteroid therapy and thus has decreased adrenal reserve. Finally, critical illness related corticosteroid insufficiency (CIRCI) is a real entity. The Surviving Sepsis guideline recommendation to address CIRCI is hydrocortisone therapy for patients refractory to volume and pressors.
Could it be abdominal compartment syndrome?
Check a bladder pressure.
Review the Hs and Ts of PEA
---just to be sure you haven't overlooked something.